How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Endocrinology
Satisfied Customers: 6944
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Endocrinology Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

My tsh was 0.18 and my ultrasound showed mild diffuse

Customer Question

My tsh was 0.18 and my ultrasound showed mild diffuse enlargement of thyroid gland without nodule. Thyroid gland is enlarged right love 13ml left 14ml. No retrosternal extension. Isthmus 0.3cm thickness. Doc gave me carbimizol only 2.5mg my antibody tests
were fine t3/t4. Neg. been suffering depression and wondering if a lot of it could be due to that. Tired lack of interest etc Could I increase the dose. Do I have to take medications forever. Because ultrasound showed enlargement is that normal. Could my tsh
results been like that due to Crohn's disease. Could steroids or other meds like Remicade caused this.
Submitted: 1 year ago.
Category: Endocrinology
Expert:  Dr Uzair replied 1 year ago.
Hi and thanks for the query.
Your TSH levels are markedly decreased, a sign of hyperthyroidism.
Depression and anxiety can be symptoms of hyperthyroidism and your doctor has made the right decision to start you on Carbimazole.
Unfortunately, Carbimazole starts to take effect and allviates the symptoms after at least, 3 to 4 weeks of starting it. If the dose you are on currently has been constant for 3 to 4 weeks with no decrease in symptoms then you should ask your doctor for a dose readjustment and a repeat TSH to see how the carbimazole has affected your TSH levels.
If you have been on carbimazole for less than a month then I suggest that you give it a little more time to take effect.
Steroids can also cause depression. Remicade does not cause depression but can cause fatigue and generalized weakness giving a feeling of being unwell.
Medications for hyperthyroidism is for long term unless the disease subsides or the thyroid is ablated or surgically removed.
I would suggest that you ask your physician for a referral to an Endocrinologist who can further evaluate your conditions and chalk out the most efficient treatment plan.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.